Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 22, 2020Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 22, 2020, 4:03 PM EDT for Muscogee County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2020, 4:03 PM EDT (20:03 UTC)
Expired
Jun 22, 2020, 4:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS82 KFFC 222003
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Jun 22 2020
 
GAZ089-222030-
Muscogee GA-
403 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MUSCOGEE COUNTY UNTIL 430
PM EDT...

At 403 PM EDT...a strong thunderstorm was over Phenix Drag Strip...
moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, Bibb City, Saint Marys Hills, Edgewood, Flat Rock, Highland
Park, Laurel Hills, Green Island Hills, Sand Hill, Vista Terrace,
Columbus Metropolitan Airport, Rose Hill, Kenwood, Benning Hills,
Avondale, Benning Park, Carter Acres and Custer Road Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3261 8503 3257 8485 3242 8486 3238 8497
      3238 8499 3239 8498 3239 8497 3241 8498
      3242 8496 3244 8497 3245 8500 3252 8500
      3258 8506
TIME...MOT...LOC 2003Z 229DEG 17KT 3241 8510 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:43 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 22, 2:43 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Mon Jun 22 2020

.SHORT TERM /Today through Wednesday/...

Current radar loop shows showers and thunderstorms popping across
the area as a frontal system nears the area. The main low pressure
center is developing along the MO/IL/IA border with its trailing
cold front pushing through the Mid to Lower MS river valley. Moist
southwesterly flow ahead of the front is pushing a few weak waves
across the state and with daytime heating we are seeing showers and
thunderstorms. With a moist environment and good heating,
instabilities are also increasing. Seeing MUCapes hovering around
1500 to 2500 and Low Level lapse rates in the 7.5 to 8.5 range.
Combined with PWs in the 1.5 to 1.7in range we will see some strong
to severe showers and thunderstorms this afternoon and evening and
continuing again Tuesday afternoon and evening.  The main hazards
continue to be being gusty winds, frequent lightning, and periods of
heavy rain with these storms. There is very little in the way of
shear in this atmosphere so not looking for much in the way of a
tornado threat. This pattern is expected to continue through the
middle of the week.

With precip chances increasing through the week, daytime high temps
will only get up into the 80s to near 90. This is just a bit cooler
than the past few days.

01

.LONG TERM /Wednesday Night through Sunday/...

A cold front will begin moving through the area on Wednesday
increasing the coverage for showers and thunderstorms especially in
the afternoon and evening. The trough will take it's time moving
through the area causing a chance for showers and thunderstorms to
linger until the weekend. Given PW values out ahead of the front
around 2 inches, storms that do form have the potential to produce
heavy rain at times. The front should help to marginalize
temperatures, keeping them in the low to mid 80s before the ridge
builds in again for the weekend.

As the front moves out, high pressure builds in the Atlantic and we
immediately roll back into southerly flow increasing both temp and
dewpoints this weekend. Afternoon showers and thunderstorms will
return as daytime heating initiates convection. Highs this weekend
will range from the upper 80s up north to the mid 90s down in
central Georgia.

Vaughn

&&

.AVIATION... 18Z Update... Showers and isolated thunderstorms
popping up across the area. Ceilings and VSBYs are still VFR but
will see some brief MVFR conditions as stronger storms develop
this afternoon and move across the TAF sites. These showers will
continue through the evening hours then diminish some overnight.
Expecting a repeat Tuesday with more afternoon and evening
SHRA/TSRA. Winds will stay mainly out of the SW at 10kt or less
but will see some variable gust to 20kt in and around convective
activity.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  70  83  69 /  70  50  70  70
Atlanta         89  69  82  69 /  70  60  70  70
Blairsville     83  65  76  63 /  70  70  70  70
Cartersville    89  68  82  68 /  70  60  70  70
Columbus        92  71  85  71 /  60  50  70  70
Gainesville     88  68  80  68 /  70  60  70  70
Macon           93  71  86  70 /  50  40  70  70
Rome            88  69  83  68 /  70  70  70  60
Peachtree City  91  69  82  69 /  70  60  70  70
Vidalia         96  74  89  72 /  30  20  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Jun 22, 11:52 AM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1152 AM EDT Mon Jun 22 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1152 AM EDT Mon Jun 22 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An increased coverage of showers and thunderstorms can be expected
today into tonight. A few thunderstorms may become strong to
severe this afternoon and evening. The main hazards will be gusty
winds...frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms will be possible each
afternoon and evening. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.
A cold front is expected to move through the area on Wednesday
through Friday bringing additional chances for scattered
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 22, 3:06 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Mon Jun 22 2020

GAZ069>071-221930-
Lamar GA-Monroe GA-Upson GA-
306 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...NORTHWESTERN
MONROE AND NORTHEASTERN UPSON COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...a strong thunderstorm was over Goggins
moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Barnesville, Forsyth, Aldora, Redbone, Goggins, Collier and
Johnstonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3296 8419 3304 8424 3316 8402 3311 8395
      3301 8395
TIME...MOT...LOC 1906Z 239DEG 14KT 3304 8409

WIND...40MPH
Special weather statement, Jun 22, 3:15 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Mon Jun 22 2020

GAZ013-014-221945-
Dawson GA-Pickens GA-
315 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON AND
SOUTHEASTERN PICKENS COUNTIES UNTIL 345 PM EDT...

At 315 PM EDT...a strong thunderstorm was over Marblehill
...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dawsonville, Nelson, Amicalola Falls State Park, Marblehill, Tate,
McKee, Juno and Fausett Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3457 8419 3454 8419 3447 8410 3446 8410
      3446 8409 3441 8404 3438 8426 3438 8438
      3442 8442 3457 8427 3457 8426 3458 8426
      3460 8424 3460 8422
TIME...MOT...LOC 1915Z 236DEG 19KT 3441 8433

WIND...40MPH
Special weather statement, Jun 22, 3:18 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Mon Jun 22 2020

GAZ009-221945-
Towns GA-
318 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 345 PM EDT...

At 318 PM EDT...a strong thunderstorm was over Blue Mountain Shelter
...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hiawassee, Blue Mountain Shelter, Tate City, Macedonia, Plum Orchard
Gap Shelter, Titus and Mountain Scene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3490 8363 3488 8366 3482 8366 3479 8370
      3480 8373 3479 8378 3482 8378 3483 8380
      3499 8374 3499 8355
TIME...MOT...LOC 1918Z 216DEG 16KT 3481 8377

WIND...40MPH
Special weather statement, Jun 22, 3:44 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Mon Jun 22 2020

GAZ008-014>016-023>025-222015-
Hall GA-Banks GA-Jackson GA-Dawson GA-Union GA-White GA-Lumpkin GA-
344 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...BANKS...NORTHERN
JACKSON...DAWSON...SOUTHERN UNION...SOUTHERN WHITE AND LUMPKIN
COUNTIES UNTIL 415 PM EDT...

At 344 PM EDT...a line of strong thunderstorms was along a line
extending from near Nimblewill to near Clermont to near Gillsville...
and moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dahlonega, Cleveland, Homer, Lula, Maysville, Clermont, Gillsville,
Suches, Pinefield Crossroads, Mossy Creek, Murrayville, Auraria,
Leaf, Garland, Porter Springs, Turners Corner, Hollingsworth and
Gooch Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3459 8364 3458 8364 3455 8362 3454 8362
      3451 8367 3443 8361 3449 8354 3448 8347
      3447 8343 3445 8339 3439 8338 3436 8339
      3422 8363 3438 8380 3449 8420 3471 8401
TIME...MOT...LOC 1944Z 223DEG 22KT 3454 8411 3443 8377 3428 8362

WIND...40MPH
Local storm report, Jun 22, 3:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     2 WNW SHARPSBURG        33.35N  84.67W
06/21/2020                   COWETA             GA   EMERGENCY MNGR

            NUMEROUS OF REPORTS OF TREES AND POWERLINES DOWN ALONG
            MARION BEAVERS ROAD NEAR AN ALONG MIKES LANE.

&&

EVENT NUMBER FFC2000775

LUSK
Special weather statement, Jun 22, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Mon Jun 22 2020

GAZ089-222030-
Muscogee GA-
403 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MUSCOGEE COUNTY UNTIL 430
PM EDT...

At 403 PM EDT...a strong thunderstorm was over Phenix Drag Strip...
moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Columbus, Bibb City, Saint Marys Hills, Edgewood, Flat Rock, Highland
Park, Laurel Hills, Green Island Hills, Sand Hill, Vista Terrace,
Columbus Metropolitan Airport, Rose Hill, Kenwood, Benning Hills,
Avondale, Benning Park, Carter Acres and Custer Road Terrace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3261 8503 3257 8485 3242 8486 3238 8497
      3238 8499 3239 8498 3239 8497 3241 8498
      3242 8496 3244 8497 3245 8500 3252 8500
      3258 8506
TIME...MOT...LOC 2003Z 229DEG 17KT 3241 8510

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:01 PM EDTSpecial Weather StatementFFCLaurens29 min
Jun 21, 8:12 PM EDTSpecial Weather StatementFFCBleckley33 min
Jun 21, 8:35 PM EDTSpecial Weather StatementFFCJohnson40 min
Jun 21, 9:13 PM EDTSpecial Weather StatementFFCEmanuel17 min
Jun 21, 9:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 22, 12:41 PM EDTSpecial Weather StatementFFCFannin34 min
Jun 22, 2:01 PM EDTSpecial Weather StatementFFCOconee29 min
Jun 22, 2:08 PM EDTSpecial Weather StatementFFCCatoosa37 min
Jun 22, 2:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Jun 22, 2:57 PM EDTSpecial Weather StatementFFCMadison33 min
Jun 22, 3:06 PM EDTSpecial Weather StatementFFCLamar24 min
Jun 22, 3:15 PM EDTSpecial Weather StatementFFCDawson30 min
Jun 22, 3:18 PM EDTSpecial Weather StatementFFCTowns27 min
Jun 22, 3:44 PM EDTSpecial Weather StatementFFCBanks, Lumpkin31 min
Jun 22, 4:17 PM EDTSpecial Weather StatementFFCUpson28 min
Jun 22, 4:20 PM EDTSpecial Weather StatementFFCHarris25 min
Jun 22, 4:27 PM EDTSpecial Weather StatementFFCMarion33 min
Jun 22, 4:30 PM EDTSpecial Weather StatementFFCHarris, Muscogee30 min
Jun 22, 4:32 PM EDTSpecial Weather StatementFFCClarke, Oconee28 min
Jun 22, 4:34 PM EDTSpecial Weather StatementFFCJackson26 min
Jun 22, 4:37 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard53 min
Jun 22, 4:42 PM EDTSpecial Weather StatementFFCGordon33 min
Jun 22, 4:45 PM EDTSpecial Weather StatementFFCTroup30 min
Jun 22, 4:52 PM EDTSpecial Weather StatementFFCCrawford23 min
Jun 22, 4:56 PM EDTSpecial Weather StatementFFCWebster34 min
Jun 22, 4:57 PM EDTSpecial Weather StatementFFCClarke, Oconee33 min
Jun 22, 4:58 PM EDTSpecial Weather StatementFFCMarion32 min
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningFFCCrawford, Peach, Taylor45 min
Jun 22, 5:10 PM EDTSpecial Weather StatementFFCGordon35 min
Jun 22, 5:18 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs42 min
Jun 22, 5:21 PM EDTSpecial Weather StatementFFCDouglas, Haralson, Polk24 min
Jun 22, 5:28 PM EDTSpecial Weather StatementFFCCoweta, Fayette32 min
Jun 22, 5:30 PM EDTSpecial Weather StatementFFCMadison30 min
Jun 22, 5:43 PM EDTSpecial Weather StatementFFCDouglas, Paulding, Polk32 min
Jun 22, 5:45 PM EDTSpecial Weather StatementFFCHenry30 min
Jun 22, 5:48 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Houston, Jones, Peach and 2 more42 min
Jun 22, 5:52 PM EDTSpecial Weather StatementFFCTaliaferro38 min
Jun 22, 5:54 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Jun 22, 6:05 PM EDTSpecial Weather StatementFFCRockdale25 min
Jun 22, 6:15 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Cobb, DeKalb, Floyd, Fulton and 2 more30 min
Jun 22, 6:26 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 22, 6:30 PM EDTSpecial Weather StatementFFCBaldwin, Bleckley, Pulaski, Twiggs, Wilkinson30 min
Jun 22, 6:37 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth23 min
Jun 22, 6:41 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Gwinnett, Rockdale, Walton34 min
Jun 22, 6:58 PM EDTSpecial Weather StatementFFCBaldwin, Bleckley, Hancock, Pulaski, Wilkinson32 min
Jun 22, 7:02 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Gilmer, Lumpkin, Pickens28 min
Jun 22, 7:07 PM EDTSpecial Weather StatementFFCLincoln23 min
Jun 22, 7:14 PM EDTSpecial Weather StatementFFCBarrow, Forsyth, Gwinnett, Walton31 min
Jun 22, 7:28 PM EDTSpecial Weather StatementFFCDodge32 min
Jun 22, 7:31 PM EDTSpecial Weather StatementFFCGreene29 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.